Alert archive / West Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 18, 2011, 3:34 PM EDT for Braxton County, Nicholas County, Webster County, West Virginia. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2011, 3:34 PM EDT (19:34 UTC)
- Expired
- May 18, 2011, 5:30 PM EDT
- In force
- 116 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Braxton County, WV, Nicholas County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346
WGUS51 KRLX 181934
FFWRLX
WVC007-067-101-182130-
/O.NEW.KRLX.FF.W.0017.110518T1934Z-110518T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BRAXTON COUNTY IN WEST VIRGINIA...
NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
WEST CENTRAL WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 530 PM EDT
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE
WARNED AREA. RAINFALL AMOUNTS UP TO ONE INCH IN JUST
THIRTY MINUTES ARE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIRCH RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3854 8085 3857 8080 3860 8069 3835 8054
3828 8069
$$
301 follow-up statement
104
WGUS71 KRLX 182127
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
527 PM EDT WED MAY 18 2011
WVC007-067-101-182135-
/O.EXP.KRLX.FF.W.0017.000000T0000Z-110518T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NICHOLAS WV-BRAXTON WV-WEBSTER WV-
527 PM EDT WED MAY 18 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM EDT FOR WEST CENTRAL
WEBSTER...SOUTH CENTRAL BRAXTON AND NORTH CENTRAL NICHOLAS
COUNTIES...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. THERE WILL BE
SCATTERED SHOWERS THROUGH THE EVENING HOURS...BUT THEY ARE NOT
EXPECTED TO CAUSE ADDITIONAL SIGNIFICANT PROBLEMS.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.
LAT...LON 3854 8085 3857 8080 3860 8069 3835 8054
3828 8069
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:02 PM EDT, 32 minutes earlier.
Area forecast discussion, May 18, 3:02 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT WED MAY 18 2011
.SYNOPSIS...
UNSETTLED AND WARMER TEMPERATURES FOR THE REMAINDER OF THE WEEK INTO
EARLY NEXT WEEK...AS A SERIES OF FRONTAL SYSTEMS AFFECT THE AREA.
&&
.NEAR TERM /THROUGH THURSDAY/...
TRICKY FORECAST FOR THE PERIOD WITH LIGHT SHOWERS AND LOW CIGS SW
AND SEVERE WX NE. LOW PRESSURE OVER CWA WILL CONTINUE TO SPIN AND
SLOWLY MOVE NORTHWARD OVERNIGHT. SERIES OF VORT LOBE WILL ROTATE
AROUND THROUGH THURSDAY. THE FIRST OF THESE MOVING THROUGH THE
NORTHEASTERN SECTIONS ATTM. THIS IS THE FOCUS AND ALONG WITH
ELEVATED CAPE AND HEATING FIRING TSTMS. THIS VORT WILL MOVE THROUGH
THIS AFTERNOON AND INTO THIS EVENING. NEXT ONE MOVES THROUGH
OVERNIGHT AND EXITS THURSDAY. KEPT LIKELY POPS IN THE NORTHERN
SECTIONS AND THEN DIMINISH THEM THROUGH THE DAY THURSDAY. GROUND ALSO
SATURATED AND WILL KEEP FFA GOING AS WELL.
LOW WILL CONTINUE TO SPIN OVER CWA THURSDAY AND THEN FINALLY EXITS FRIDAY.
TEMPERATURES WILL AGAIN BE COOL TONIGHT WITH A SLIGHT WARMING
TREND DURING THE DAY TOMORROW AS SW FLOW AND RIDGING STARTS TO
MOVE IN.
PREVIOUS DISCUSSION.....
WEATHER CONTINUES TO REMAIN UNSETTLED IN THE NEAR TERM PERIOD AS
CENTER OF UPPER LEVEL LOW ROTATES NORTHWARD TOWARDS THE OHIO
VALLEY...AND LINGERS FOR THE REMAINDER OF THE PERIOD. SEVERAL VORT
MAXES ASSOCIATED WITH THIS LOW WILL PROVIDE FOR PERIODS OF ENHANCED
SHOWER ACTIVITY. PW VALUES TODAY WILL GENERALLY RANGE IN THE 0.7 TO
0.9 INCH RANGE...WITH GREATER PW VALUES TO OUR NORTH AND EAST WHERE
A BETTER MOISTURE FETCH WILL EXIST. DESPITE THIS...AM CONCERNED
ABOUT FLASH FLOODING OVER NORTHERN WEST VIRGINIA ZONES...AND DECIDED
TO ISSUE A FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT. REASONS
INCLUDE THE FACT THAT THIS AREA RECEIVED THE MOST RAIN TUESDAY AND
OVERNIGHT...WITH MANY LOCATIONS RECEIVING 1 TO 2 INCHES OF RAIN IN
THE LAST 24 HOURS. AS A RESULT...FLASH FLOOD GUIDANCE VALUES ARE
MUCH LOWER TODAY...WITH MANY LOCATIONS AT AROUND 05.-0.6 INCHES IN
AN HOUR...AND AROUND 0.7 TO 1.0 INCHES IN 3 HOURS. ALSO...MODELS
INDICATING SEVERAL BANDS OF PRECIP WILL WRAP AROUND THE LOW AND UP
INTO OUR NORTHERN WV COUNTIES AGAIN...ESPECIALLY THIS
EVENING...WHERE NAM AND GFS SEEM TO BE ADVERTISING A VORT MAX MOVING
THROUGH THIS AREA...AND THUS ENHANCED PRECIP POTENTIAL. IN
ADDITION...SOME WEAK INSTABILITY MAY PRODUCE ISOLATED THUNDER.
ELECTED TO ADD SMALL HAIL TO THE THUNDER GRIDS FOR TODAY AS FREEZING
LEVEL QUITE LOW...AROUND 6-7K FEET...DESPITE LIMITED INSTABILITY.
SOUNDINGS INDICATE SOME DRYING AT UPPER LEVELS TONIGHT...WITH
SATURATED LAYER BELOW 700MB. AS A RESULT...ADDED CHANCE DZ/CHANCE
RW- TO THE WEATHER GRIDS FOR TONIGHT.
KEPT TEMPERATURES ON THE COOL SIDE FOR TODAY...ESPECIALLY SOUTH.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
PESKY UPR LOW OVER OH RVR WILL SLOWLY SLIDE EAST TO A POSITION NEAR
DELMARVA BY FRI AFTN. DID LINGER SOME CHC POPS IN ACROSS NE FOR FRI
AFTN...GIVEN VORT SPOKE ARND UPR LOW. SHOULD BEGIN TO SEE MORE IN
THE WAY OF SUN AS WELL. SAT SHOULD FEATURE MORE SUNSHINE AS UPR
HEIGHTS BEGIN TO BUILD IN FROM SW. DID ALLOW FOR SOME AFTN CHC POPS
ON THE RIDGES GIVEN DIFFERENTIAL HEATING.
AFTN TEMPS WILL BE IMPROVE INTO 70S FOR FRI BEFORE FLIRTING WITH 80
ON SAT WITH LOWS GENERALLY IN THE LWR 50S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
CONTINUE TO FOLLOW HPC THINKING FOR THIS PORTION OF THE FORECAST.
COMBINATION OF A WARM FRONT AND UPPER LEVEL DISTURBANCE WILL RESULT
IN SHOWER AND THUNDERSTORM CHANCES LATER SATURDAY NIGHT INTO SUNDAY.
WE WILL SPEND MOST OF THE TIME SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK IN THE WARM SECTOR...AS UPPER TROUGH DIGS IN OVER THE CENTER OF
THE NATION AND LIFTS LOW PRESSURE SYSTEMS INTO THE EASTERN GREAT
LAKES. STILL...THE ASSOCIATED FRONTAL SYSTEM WITH THE UPPER TROUGH
WILL APPROACH OUR AREA BY MONDAY...AND LAY OUT JUST WEST AND NORTH
OF OUR AREA THROUGH MID WEEK. THIS WILL CONTINUE THE THREAT FOR AT
LEAST SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID
WEEK...ESPECIALLY NORTH AND WEST.
USED HPC TEMP GUIDANCE WITH SOME TWEAKS DOWNWARD...ESPECIALLY ACROSS
THE HIGHER ELEVATIONS. IN GENERAL...ABOVE NORMAL TEMPERATURES THIS PERIOD.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MVFR/IFR CIGS THIS AFTERNOON AND TONIGHT WITH SCATTERED SHOWERS
AND THUNDERSTORMS OVER THE MOUNTAINS AND NORTHERN SECTIONS OF WV.
MVFR CIGS WILL REMAIN OVER REST OF REGION. CHANCE OF SHOWERS
CONTINUE OVERNIGHT AND THEN DIMINISH TO DRIZZLE. CIGS ARE EXPECTED
TO LOWER AGAIN TO WIDESPREAD IFR AND LOCALLY LIFR AFTER 03Z-06Z
WITH CONTINUED DRIZZLE AND FOG. CIGS AND VSBYS IMPROVE AS LOW
LIFTS OUT TOWARDS 18Z THURSDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
MEDIUM...TIMING OF SHOWERS.
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: CIGS AND VSBYS FORECAST MAY DIFFER FROM
FORECAST. CIGS MAY NOT LIFT AS SOON OR AS FAVORABLY AS FORECAST
AFTER 15Z. UNCERTAINTY EXISTS IN LOW CIG REDEVELOPMENT TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M M M M M M H H M M M
HTS CONSISTENCY H H H H H H M M M M M M
BKW CONSISTENCY M M M H M H H H M M M M
EKN CONSISTENCY H H H H H H M H L L M L
PKB CONSISTENCY H H H H M M H H H M M M
CKB CONSISTENCY H H H H M M H H M M M L
AFTER 18Z THURSDAY...
MVFR IN LOW CLOUDS...THEN IMPROVING TO VFR TOWARDS THURSDAY
NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ010-011-
019-020-028>032-038>040-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JS/JMV/30
NEAR TERM...JS
SHORT TERM...30
LONG TERM...JMV
AVIATION...JSHazardous weather outlook, May 18, 3:06 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT WED MAY 18 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009- 013>018-024>027-033>037-191915- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 306 PM EDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-019-028-029-038-191915- PLEASANTS-RITCHIE-BRAXTON-GILMER-WEBSTER- 306 PM EDT WED MAY 18 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ011-020-030>032-039-040-046-047-191915- TYLER-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 306 PM EDT WED MAY 18 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 18, 2:36 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
236 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL 2 SW WEBSTER SPRINGS 38.46N 80.44W
05/18/2011 E0.88 INCH WEBSTER WV EMERGENCY MNGR
&&
EVENT NUMBER RLX1100630
JSHSpecial weather statement, May 18, 2:43 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EDT WED MAY 18 2011
WVZ011-020-028>032-037>040-046-047-182145-
BARBOUR WV-BRAXTON WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-
NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-TAYLOR WV-TYLER WV-UPSHUR WV-
WEBSTER WV-
243 PM EDT WED MAY 18 2011
...STRONG THUNDERSTORMS WILL AFFECT
BARBOUR...BRAXTON...DODDRIDGE...EASTERN GILMER
...EASTERN NICHOLAS...HARRISON...LEWIS...POCAHONTAS...RANDOLPH
...TAYLOR ...TYLER. ..UPSHUR AND WEBSTER COUNTIES...
AT 237 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER THE
REGION...MOVING NORTH AT 25 MPH.
THESE STORMS WILL PRODUCE HAIL UP TO NICKEL SIZE. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PERSONS SHOULD STAY AWAY FROM STREAM BANKS...SWIFT FLOWING WATER AND
CULVERTS. STAY AWAY OR BE SWEPT AWAY!
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3831 7980 3827 7978 3805 8003 3804 8027
3811 8037 3822 8037 3826 8043 3813 8063
3824 8092 3842 8090 3848 8082 3854 8089
3952 8080 3943 8055 3947 8047 3940 8020
3945 7990 3904 7977 3898 7951 3889 7946
21Local storm report, May 18, 2:51 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
251 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 2 N SUMMERSVILLE 38.31N 80.84W
05/18/2011 E0.25 INCH NICHOLAS WV 911 CALL CENTER
&&
EVENT NUMBER RLX1100631
JSHSpecial weather statement, May 18, 2:56 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
256 PM EDT WED MAY 18 2011
WVZ027-037-182000-
CLAY WV-NICHOLAS WV-
256 PM EDT WED MAY 18 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NICHOLAS AND EAST
CENTRAL CLAY COUNTIES...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF SUMMERSVILLE.
THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF EAST CENTRAL CLAY
COUNTY AND NORTH CENTRAL NICHOLAS COUNTY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3841 8106 3849 8088 3821 8068 3819 8077
3821 8085
TAXLocal storm report, May 18, 3:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
312 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MOUNT NEBO 38.19N 80.81W
05/18/2011 U0.50 INCH NICHOLAS WV PUBLIC
&&
NNNNLocal storm report, May 18, 3:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
331 PM EDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM FLASH FLOOD 5 NW SUMMERSVILLE 38.34N 80.91W
05/18/2011 NICHOLAS WV 911 CALL CENTER
WATER OVER ROADS IN GILBOA FROM BLOCKED CULVERTS
&&
EVENT NUMBER RLX1100632
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 12:24 PM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Lewis, Pocahontas, Randolph and 2 more | 66 min |
| May 18, 1:28 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Randolph, Taylor | 41 min |
| May 18, 1:39 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Randolph, Upshur, Webster | 27 min |
| May 18, 2:04 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 41 min |
| May 18, 2:37 PM EDT | Flash Flood Warning | RLX | Webster | 113 min |
| May 18, 2:43 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 6 more | 3 hr |
| May 18, 2:55 PM EDT | Flash Flood Warning | RLX | Nicholas | 110 min |
| May 18, 2:56 PM EDT | Special Weather Statement | RLX | Nicholas | 64 min |
Nearby
Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.